Alert archive / New York / Flash Flood Warnings in 2010
Flash Flood Warning 11, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jul 23, 2010, 9:43 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 9:43 PM EDT (01:43 UTC)
- Expired
- Jul 23, 2010, 11:07 PM EDT
- In force
- 84 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 10:00 PM EDT | FLASH FLOOD | Jamestown, NY | EXTENSIVE BASEMENT AND STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
093
WGUS51 KBUF 240143
FFWBUF
NYC009-013-240445-
/O.NEW.KBUF.FF.W.0011.100724T0143Z-100724T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
943 PM EDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CATTARAUGUS AND SOUTHERN CHAUTAUQUA COUNTIES
IN WESTERN NEW YORK.
* UNTIL 1245 AM EDT
* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. THE HEAVIEST
RAIN HAS FALLEN IN THE FRENCH CREEK BASIN. RADAR ESTIMATES ARE OVER
2.5 INCHES IN ABOUT 1 HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4208 7977 4218 7977 4219 7977 4223 7862
4200 7858 4200 7977 4208 7978
$$
SAGE1 follow-up statement
559
WGUS71 KBUF 240307
FFSBUF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1107 PM EDT FRI JUL 23 2010
NYC009-013-240317-
/O.CAN.KBUF.FF.W.0011.000000T0000Z-100724T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-CATTARAUGUS NY-
1107 PM EDT FRI JUL 23 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
CATTARAUGUS AND SOUTHERN CHAUTAUQUA COUNTIES...
THE FLOODING HAS RECEDED...THUS THE FLOOD WARNING HAS BEEN CANCELLED.
PONDING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE FOR
AWHILE UNTIL THE WATER HAS TIME TO RUN OFF.
LAT...LON 4208 7977 4218 7977 4219 7977 4223 7862
4200 7858 4200 7977 4208 7978
$$
SAGEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 7:41 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 23, 7:41 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
741 PM EDT FRI JUL 23 2010
.SYNOPSIS...
A SOUPY AIR MASS WILL REMAIN IN PLACE TONIGHT THROUGH TOMORROW UNTIL
A COLD FRONT MOVES THROUGH WESTERN NY. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT PROVIDING QUIET WEATHER FOR SUNDAY AND INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
THE CLOUDS COVER FROM UPSTREAM CONVECTION HAS KEPT OUR CWA
RELATIVELY STABLE...COMPARED TO LOCATIONS TO OUR SOUTH. WHILE A FEW
THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN TIER THIS
EVENING...THE THREAT FOR SEVERE WEATHER HAS DIMINISHED.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
LATER TONIGHT...PLENTY OF ELEVATED INSTABILITY WILL REMAIN...AGAIN
WITH THE MAIN THREAT FOR ADDITIONAL DEVELOPMENT IN THE SOUTHERN
TIER. HOWEVER IN SUCH A SOUPY AIR MASS...SCATTERED THUNDERSTORM
DEVELOPMENT MAY BE POSSIBLE THROUGHOUT MUCH OF WESTERN NY LATER
TONIGHT AFTER A SHORT RESPITE THIS EVENING. WILL KEEP TEMPERATURES
UNCOMFORTABLE HIGH...STAYING IN THE UPPER 70S THROUGHOUT MUCH OF
WESTERN NY.
ON SATURDAY...ASIDE FROM SOME SCATTERED ACTIVITY IN THE
MORNING...THE MAIN THREAT WILL WAIT UNTIL THE AFTERNOON AS
CONVECTION REDEVELOPS AHEAD OF AN APPROACHING COLD FRONT. ONCE
AGAIN...THERE WILL BE A SEVERE WEATHER THREAT...AND AGAIN THE
HIGHEST THREAT MAY BE TOWARD THE SOUTH WITH THE HIGHEST
INSTABILITY. EFFECTIVE SHEAR ALSO APPEARS TO BE MAXIMIZED AROUND
40KTS ALONG THE NY-PA BORDER. HOWEVER...WITH POSSIBLE MCS
DEVELOPMENT AHEAD OF THE COLD FRONT...WILL HAVE SOME ENHANCED
WORDING FOR ALL BUT AREAS EAST OF LAKE ONTARIO WITH AN EXPECTED WELL
DEFINED CONVECTIVE LINE MOVING ACROSS WESTERN AND CENTRAL NY IN THE
AFTERNOON. THERE ARE SOME TIMING DIFFERENCES IN THE FORECAST
MODELS. THE CURRENT FORECAST IS BASED ON THE NAM. NEEDLESS TO
SAY...TIMING AS ALWAYS WILL PROBABLY NEED TO BE REFINED AS THE COLD
FRONT APPROACHES.
THE FRONTAL SYSTEM WILL WORK ITS WAY ACROSS ALL OF WESTERN NY
SATURDAY NIGHT WITH AMPLE DRYING BEHIND THE FRONT. WILL WIND DOWN
THE EVENT FROM WEST TO EAST OVERNIGHT AND LEAVE ONLY THE EASTERN
LAKE ONTARIO REGION UNDER A THREAT FOR LINGERING PRECIPITATION LATE.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AT THE START OF THE PERIOD A SURFACE COLD FRONT WILL BE EXITING THE
CWA TO THE EAST. THE GFS IS A LITTLE SLOWER IN CLEARING PRECIP EAST
OF THE AREA...ALLOWING IT TO LINGER THROUGH SUNDAY MORNING. AT THIS
POINT WILL FAVOR THE FASTER NAM SOLUTION AND END PRECIP BY SUNDAY
MORNING. DRIER AIR WILL SLOWLY FILTER INTO THE REGION DURING THE DAY
SUNDAY WITH DROPPING DEWPOINTS AND SLOWLY DECREASING CLOUD COVER.
SKIES WILL CLEAR FIRST OVER AND NEAR THE LAKES WITH UPSLOPE FLOW
HOLDING LOW CLOUDS IN LONGER ACROSS THE HIGHER TERRAIN OF THE
SOUTHERN TIER AND EAST OF LAKE ONTARIO. 850MB TEMPS GET KNOCKED BACK
TO ABOUT +12C WHICH WILL SUPPORT HIGHS IN THE UPPER 70S TO LOWER
80S. IT WILL BE A CLOSE CALL WHETHER BUF AND ROC KEEP THEIR 80F OR
GREATER STREAK GOING. FOR NOW HAVE FORECAST HIGHS OF 79 AT BOTH
CITIES.
SURFACE HIGH PRESSURE WILL BUILD FROM THE UPPER LAKES SUNDAY NIGHT
SLOWLY EAST ACROSS THE LOWER LAKES THROUGH TUESDAY BEFORE RETREATING
OFF THE NEW ENGLAND COAST BY THE MIDDLE OF THE WEEK. EXPECT MAINLY
CLEAR SKIES AND TEMPS VERY CLOSE TO SEASONAL AVERAGES THROUGH THE
FIRST PART OF THE WEEK.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONGWAVE PATTERN WILL REMAIN ESSENTIALLY INTACT ACROSS THE CONUS
THROUGH THE PERIOD WITH AN ELONGATED EAST/WEST UPPER LEVEL RIDGE
DOMINATING MUCH OF THE SOUTHERN 2/3 OF THE NATION. THE MAIN RIDGE
AXIS WILL REMAIN DISPLACED TO THE WEST ACROSS THE HIGH PLAINS AND
ROCKIES THROUGH NEXT WEEK WITH WNW FLOW ALOFT ALONG THE US/CANADIAN
BORDER.
ON TUESDAY SURFACE HIGH PRESSURE WILL STILL BE OVER THE LOWER
LAKES...GRADUALLY SHIFTING OFF THE NEW ENGLAND COAST BY WEDNESDAY.
THIS WILL ALLOW A RETURN FLOW OF SOMEWHAT WARMER AND MORE HUMID AIR
TO BEGIN AGAIN BY WEDNESDAY. BOTH THE GFS AND ECMWF CONTINUE TO
SUGGEST FAVORABLE CONDITIONS FOR CONVECTION TO FIRE BY MIDWEEK OVER
THE UPPER MIDWEST...SPREADING INTO THE LOWER LAKES BY THE END OF THE
WEEK. ALL OF THIS WILL BE DIFFICULT TO TIME GIVEN THE INFLUENCE OF
UPSTREAM CONVECTION FEEDING BACK INTO THE SYNOPTIC SCALE AND
IMPACTING DOWNSTREAM FORCING AND PRECIP CHANCES. FOR NOW WILL JUST
KEEP LOW CHANCE POPS FOR WEDNESDAY THROUGH FRIDAY TO INDICATE THE
INCREASING POTENTIAL FOR CONVECTION. TEMPS WILL BE ABOVE AVERAGE
THROUGH THE PERIOD ALTHOUGH WE DO NOT EXPECT ANY EXCESSIVELY HOT
WEATHER THROUGH NEXT WEEK.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A VERY MUGGY AIRMASS IN PLACE AT 00Z THIS EVENING WITH MAINLY VFR
FLIGHT CONDITIONS TO START. SOME MVFR CIGS NEAR THE KART TERMINAL
AND EASTERN LAKE ONTARIO REGION FROM A DEPARTING THUNDERSTORM
COMPLEX WILL IMPROVE BACK TO VFR LATER THIS EVENING.
HOWEVER A SECOND COMPLEX OF THUNDERSTORMS...CURRENTLY OVER DETROIT
AND THE WESTERN LAKE ERIE REGION AT 00Z WILL FOLLOW A SIMILAR PATH
OVERNIGHT TONIGHT. CURRENT THINKING IS THIS COMPLEX WILL CLIP
SOUTHWESTERN NEW YORK STATE BETWEEN THE HOURS OF 02Z AND 06Z. CIGS
WILL DROP AT TIMES TO MVFR IN CONVECTIVE SHOWERS WITH THIS SECOND
COMPLEX ACROSS THE SOUTHERN TIER. FOR THE TAF SITES TO THE
NORTH...KIAG...KBUF AND KROC WILL JUST MENTION A VCSH FOR NOW.
EXPECT KART TO BE JUST TO THE NORTH OF THE SECOND COMPLEX OF STORMS.
LATER TONIGHT WITH ABUNDANT LOW LEVEL MOISTURE SOME PATCHY FOG WILL
LIKELY FORM. WILL LOWER VSBYS TO IFR FOR BOTH THE SOUTHERN TIER AND
EASTERN LAKE ONTARIO REGION...WHILE DOWN TO ONLY MVFR FOR
KBUF...KIAG AND KROC.
TOMORROW WIDELY SCATTERED ACTIVITY WILL BECOME MORE NUMEROUS AFTER
18Z AS THE COLD FRONT APPROACHES...WITH SEVERAL LINES OF CONVECTION
MOVING ACROSS WESTERN NY. FOR NOW WILL JUST PLACE A VCSH IN THE TAF
PACKAGE...THOUGH WE ARE EXPECTING SHOWERS AND EVEN THUNDERSTORMS LATER
IN THE AFTERNOON/EVENING. AS TIMING BECOMES CLEARER WILL UPDATE THE
TAFS WITH FUTURE PACKAGES.
OUTLOOK...
SATURDAY NIGHT...MVFR CONDITIONS AND LOCALLY LIFR WITH POSSIBLE +TSRA
EARLY.
SUNDAY THROUGH TUESDAY...VFR.
WEDNESDAY...MAINLY VFR...BUT WITH POSSIBLE MVFR CONDITIONS IN
-TSRA.
&&
.MARINE...
A SOUPY AIR MASS WILL REMAIN IN PLACE THROUGH TONIGHT UNTIL A COLD
FRONT MOVES ACROSS THE LOWER GREAT LAKES REGION LATE SATURDAY AND
SATURDAY NIGHT. WINDS ON SATURDAY WILL BE A BIT LOWER THAN THOSE
EXPERIENCED ON FRIDAY...BUT THERE IS A POSSIBILITY THAT SMALL CRAFT
ADVISORIES MAY AGAIN BE NEEDED. THE BIGGER CONCERN HOWEVER WILL BE
FOR STRONG THUNDERSTORMS THAT WILL PRECEDE THE COLD FRONT. THE
STRONGEST STORMS WILL LIKELY AFFECT LAKE ERIE IN THE AFTERNOON.
HOWEVER EXPECT AT LEAST SOME THUNDERSTORM ACTIVITY OVER LAKE ONTARIO
TOO. EXCELLENT BOATING CONDITIONS ARE EXPECTED ON SUNDAY AND INTO
EARLY NEXT WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ020-
040-041.
&&
SYNOPSIS...ZAFF
NEAR TERM...TJP/ZAFF
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...ZAFFHazardous weather outlook, Jul 23, 5:04 AM EDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 504 AM EDT FRI JUL 23 2010 NYZ001>008-010>014-019>021-085-240915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 504 AM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL LIFT A VERY MOIST AIR INTO THE REGION ON FRIDAY...WHICH WILL REMAIN IN THE REGION THROUGH SATURDAY NIGHT. WITH THIS...COMES THE POTENTIAL FOR HEAVY RAINFALL TODAY THROUGH SATURDAY MORNING. SOME STRONG THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON WITH A SLIGHT RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE WIDESPREAD STRONG STORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AS A COLD FRONT WILL APPROACH THE REGION FROM THE WEST. THERE IS A CHANCE OF STRONG THUNDERSTORMS AHEAD OF THIS BOUNDARY...AS CONDITIONS WILL BECOME FAVORABLE FOR ORGANIZED STORMS AND A SLIGHT RISK OF SEVERE WEATHER. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 504 AM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL LIFT A VERY MOIST AIR INTO THE REGION ON FRIDAY...WHICH WILL REMAIN IN THE REGION THROUGH SATURDAY NIGHT. WITH THIS...COMES THE POTENTIAL FOR HEAVY RAINFALL TODAY THROUGH SATURDAY MORNING. SOME STRONG THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON WITH A SLIGHT RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE WIDESPREAD STRONG STORMS ARE POSSIBLE ON SATURDAY AFTERNOON AND EVENING AS A COLD FRONT WILL APPROACH THE REGION FROM THE WEST. THERE IS A CHANCE OF STRONG THUNDERSTORMS AHEAD OF THIS BOUNDARY...AS CONDITIONS WILL BECOME FAVORABLE FOR ORGANIZED STORMS AND A SLIGHT RISK OF SEVERE WEATHER. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 23, 4:02 PM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 402 PM EDT FRI JUL 23 2010 NYZ001-002-010>012-085-232115- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE 402 PM EDT FRI JUL 23 2010 ...LINE OF STRONG THUNDERSTORMS THIS AFTERNOON... AT 400 PM A LINE OF STRONG THUNDERSTORMS WAS CROSSING LAKE ERIE AND TOWARDS SOUTHWESTERN NEW YORK STATE. THIS ACTIVITY WILL LIKELY REACH THE SHORELINE NEAR CHAUTAUQUA AND EXTREME SOUTHERN ERIE COUNTIES BETWEEN 430 PM AND 530 PM. WITHIN THIS LINE OF STORMS ARE DRENCHING RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. THIS LINE OF STORMS IS EXPECTED TO CONTINUE A EAST TO SOUTHEAST PATH ACROSS SOUTHWESTERN NEW YORK AND INTO PENNSYLVANIA. NORTH OF ROUTE 20 INCLUDING BUFFALO AND BATAVIA THE LATE AFTERNOON AND EVENING WILL LARGELY REMAIN DRY AND MUGGY WITH JUST A PASSING SHOWER OR THUNDERSTORM. THE ADDITIONAL RAINFALL WILL CAUSE MANY SMALL STREAMS TO BE NEARING BANK FULL. THE ALREADY SATURATED GROUND WILL CREATE ADDITIONAL RUN OFF WHICH WILL CAUSE STREAMS, DITCHES, AND CULVERTS TO POSSIBLY OVERFLOW. ADDITIONALLY, POOR DRAINAGE FLOODING AND SIGNIFICANT PONDING ON AREA ROADWAYS IS EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS. NYZ019>021-232115- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 402 PM EDT FRI JUL 23 2010 ...LINE OF STRONG THUNDERSTORMS LATE THIS AFTERNOON... AT 400 PM A LINE OF STRONG THUNDERSTORMS WAS CROSSING LAKE ERIE AND TOWARDS SOUTHWESTERN NEW YORK STATE. THIS ACTIVITY WILL LIKELY REACH THE SHORELINE NEAR CHAUTAUQUA AND EXTREME SOUTHERN ERIE COUNTIES BETWEEN 430 PM AND 530 PM. WITHIN THIS LINE OF STORMS ARE DRENCHING RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. THIS LINE OF STORMS IS EXPECTED TO CONTINUE A EAST TO SOUTHEAST PATH ACROSS SOUTHWESTERN NEW YORK AND INTO PENNSYLVANIA. AHEAD OF THIS LINE A COUPLE OF THUNDERSTORMS WILL BLOSSOM...INCLUDING THE THUNDERSTORM THAT IS NEAR BEMUS POINT AND GERRY AT 400 PM. A COUPLE OF LIGHT SHOWERS AND THUNDERSTORMS ARE ALSO OVER CATTARAUGUS AND ALLEGANY AT 400 PM. THE ADDITIONAL RAINFALL WILL CAUSE MANY AREA SMALL STREAMS TO BE NEARING BANK FULL. THE ALREADY SATURATED GROUND WILL CREATE ADDITIONAL RUN OFF WHICH WILL CAUSE STREAMS, DITCHES, AND CULVERTS TO POSSIBLY OVERFLOW. ADDITIONALLY, POOR DRAINAGE FLOODING AND SIGNIFICANT PONDING ON AREA ROADWAYS IS EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS.
Special weather statement, Jul 23, 9:04 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 904 PM EDT FRI JUL 23 2010 NYZ019-020-240215- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 904 PM EDT FRI JUL 23 2010 ...ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING... AT 900 PM A LINE OF HEAVY SHOWERS AND THUNDERSTORMS WERE PASSING ACROSS CHAUTAUQUA COUNTY FROM WEST TO EAST. THESE STORMS ARE PRODUCING HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND A GUSTY WIND. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. ACROSS SOUTHERN CHAUTAUQUA AND SOUTHERN CATTARAUGUS COUNTIES SMALL STREAMS, CULVERTS, AND DITCHES WILL BE RUNNING HIGH AND FAST THROUGH THE EVENING HOURS. ACTIVITY WILL REACH THE VICINITIES OF JAMESTOWN...FREWSBURG AND RANDOLPH BETWEEN 905 PM AND 920 PM. AS ACTIVITY HOLDS TOGETHER IT WILL PASS ACROSS PORTIONS OF CATTARAUGUS COUNTY. ACTIVITY WILL LIGHTER ACROSS NORTHERN PORTIONS OF THE COUNTIES. THOMAS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:32 PM EDT | Special Marine Warning | BUF | 22 min | |
| Jul 24, 3:41 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 64 min |
| Jul 24, 4:08 PM EDT | Tornado Warning | BUF | Chautauqua | 52 min |
| Jul 24, 4:40 PM EDT | Tornado Warning | BUF | Cattaraugus, Chautauqua | 50 min |
| Jul 24, 5:00 PM EDT | Tornado Warning | BUF | Chautauqua | 30 min |
| Jul 24, 5:05 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 55 min |
| Jul 24, 5:22 PM EDT | Tornado Warning | BUF | Cattaraugus | 53 min |
| Jul 24, 5:59 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 44 min |
Nearby
Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.